Non-analytic growth bounds and delay semigroups

  • Shard Rastogi
  • Sachi SrivastavaEmail author
Research Article


The non-analytic growth bound of a \(C_{0}\)-semigroup measures the extent to which the semigroup may be approximated via holomorphic functions and may be thought of as a non-analytic analogue of the exponential growth bound. In this paper, we study the non-analytic growth bound \( \zeta (\mathcal {T}) \) of the delay semigroup \( \{\mathcal {T}(t)\}_{t\ge 0} \) associated with the delay equation \( u^{\prime }(t) = Bu(t) + \Phi u_{t} \), where \( u_{t} \) is the history function, \( \Phi \in \mathcal {L}(W^{1,p}([-1,0],X),X) \) is the delay operator, and (BD(B)) is the generator of a \( C_{0} \)-semigroup \( \{T(t)\}_{t\ge 0} \) on Banach space X. In particular, we obtain conditions under which \(\zeta (T) < \alpha \) implies that \( \zeta (\mathcal {T}) < \alpha \).


Non-analytic growth bound Critical growth bound Delay equation Delay semigroup Fourier multipliers 



  1. 1.
    Arendt, W., Batty Charles, J.K., Hieber, M., Neubrander, F.: Vector-valued Laplace Transforms and Cauchy Problems. Birkhuser, Basel (2011)CrossRefzbMATHGoogle Scholar
  2. 2.
    Batkai, A.: Hyperbolicity of linear partial differential equations with delay. Integral Equ. Oper. Theory 44(4), 383–396 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Batkai, A., Fasanga, E., Shvidkoy, R.: Hyperbolicity of delay equations via Fourier multipliers. Acta Sci. Math. (Szeged) 69(1–2), 131–145 (2003)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Batkai, A., Piazzera, S.: Semigroups for Delay Equations. AK Peters Ltd., Natick (2005)zbMATHGoogle Scholar
  5. 5.
    Batty Charles, J.K.: Differentiability and growth bounds of solutions of delay equations. J. Math. Anal. Appl. 299(1), 133–146 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Batty Charles, J.K., Blake, M.D., Srivastava, S.: A non-analytic growth bound for Laplace transforms and semigroups of operators. Integral Equ. Oper. Theory 45, 125–154 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Batty Charles, J.K., Srivastava, S.: The non-analytic growth bound of a \(C_{0}\)-semigroup and inhomogeneous Cauchy problems. J. Diff. Equ. 194, 300–327 (2003)CrossRefzbMATHGoogle Scholar
  8. 8.
    Batty Charles, J.K., Tomilov, Y.: Quasi-hyperbplic semigroups. J. Funct. Anal. 258(11), 3855–3878 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Blake, M.D.: A spectral bound for asymptotically norm-continuous semigroups. J. Oper. Theory 45, 111–130 (2001)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Blake, M.D., Brendle, S., Nagel, R.: On the Structure of the Critical Spectrum of Strongly Continuous Semigroups. In: Lumer, G., Weis, L. (eds.) Evolution Equations and Their Applications in Physical and Life Sciences (Bad Herrenalb 1998). Lecture Notes in Pure and Applied Mathematics, vol. 215, pp. 55–65. Dekker, New York (2001)Google Scholar
  11. 11.
    Brendle, S.: On the asymptotic behaviour of perturbed strongly continuous semigroups. Math. Nachr. 226, 35–47 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Brendle, S., Nagel, R., Poland, J.: On the spectral mapping theorem for perturbed strongly continuous semigroups. Arch. Math. (Basel) 74, 365–378 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Curtain, R.F., Zwart, H.J.: An Introduction to Infinite-Dimensional Linear Systems Theory. Springer, New York (1995)CrossRefzbMATHGoogle Scholar
  14. 14.
    Hale, J.K.: Functional Differential Equation. Applied Mathematical Sciences, vol. 3. Springer, New York (1971)CrossRefzbMATHGoogle Scholar
  15. 15.
    Nagel, R.: Towards a matrix theory for unbounded operator matrices. Math. Z. 201, 57–68 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Phong, V.Q., Schuler, E.: The operator equation \(AX-XB = C\), admissibility, and asymptotic behaviour of differential equations. J. Diff. Equ. 145, 394–419 (1998)CrossRefzbMATHGoogle Scholar
  17. 17.
    Srivastava, S.: Laplace Transforms, Non-Analytic Growth Bounds and \(C_{0}\)-Semigroups. Thesis, Oxford University, D.Phil (2002)Google Scholar
  18. 18.
    Webb, G.: Functional differential equations and nonlinear semigroups in \(L^{p}\)-spaces. J. Diff. Equ. 20, 71–89 (1976)CrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of DelhiDelhiIndia
  2. 2.Department of MathematicsUniversity of DelhiNew DelhiIndia

Personalised recommendations